Patient :My son was prescribed retin a .025% gel for acne. He has used for about 8 months & his acne has improved but not cleared. It is especially bad if he sweats during the day. So I asked his dr if there was a stronger strength he could prescribe and he gave him .01% retin a gel. Is this right? It seams like .025% would be stronger than .01%.
Thank you for your question. Your child's doctor probably decreased the strength of the retin A gel as his acne is actually clearing up and he is experiencing post inflammatory hyper-pigmentation from his breakouts. Once the treatment of his acne is deemed effective, a weaker strength is used to continue treatment but minimize the side effects of retin A gel. Such side effects include excessive redness, blistering, peeling and discomfort. Long term usage of stronger prescriptions of retin A gel can damage the skin. If you have any further questions regarding the progress of treatment of your son's acne please consult his physician.
Thank you for choosing askthedoctor.com
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.